Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS Louisville, KY

March 11, 2006Allen County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 11, 2006, 6:22 PM CST for Allen County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2006, 6:22 PM CST (00:22 UTC)
Expired
Mar 11, 2006, 6:45 PM CST
In force
23 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Allen County, KY

The radar

The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 4:30 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 11, 4:30 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EST SAT MAR 11 2006

.UPDATE...
NEW FORECAST SENT OUT DUE TO ERROR IN PREVIOUS ZONE PACKAGE. PACKAGE
OMITTED CHANCE OF THUNDERSTORMS THAT WAS SUPPOSED TO BE IN THE
FORECAST FOR THURSDAY AFTERNOON AND NIGHT. NO OTHER CHANGES.

13

.SHORT TERM (TONIGHT THROUGH SUNDAY AFTERNOON)...

CURRENTLY A WARM FRONT BISECTS THE FORECAST AREA FROM JUST NORTH OF
HARTFORD IN OHIO COUNTY...EAST TO NEAR STANFORD IN LINCOLN COUNTY.
TEMPS NORTH OF THE FRONT ARE IN THE LOW TO MIDDLE 50S...AND
IMMEDIATELY SOUTH OF THE FRONT LOWER TO MID 70S. THIS FRONT WILL
HAVE MAJOR RAMIFICATIONS IN THE UPCOMING FORECAST...POSSIBLY
WORSENING THE CURRENT HYDRO ISSUES FROM THE PAST 72 HOURS OF
MODERATE TO HEAVY RAIN ACROSS SOUTHERN INDIANA AND EXTREME NORTH
CENTRAL KENTUCKY. WILL BE FOLLOWING A 12Z NAM12/ 09Z SREF BLEND FOR
SUNDAY... AND LIKE THE RUC IN THE VERY SHORT TERM AS IT DEPICTS THE
40KT LOW LEVEL JET WELL MOVING NORTH INTO THE FORECAST AREA...AND
ITS 850-700MB OMEGA FIELDS LOOK VERY REASONABLE...THOUGH SLIGHTLY
DISPLACED SOUTHWARDS.

PREVIOUSLY MENTIONED WARM FRONT SITS ACROSS THE HEART OF THE
FORECAST AREA...SEE LITTLE REASON FOR IT TO MOVE MUCH NORTH AS THE
FRONT HAS BECOME VIRTUALLY DETACHED FROM ITS PARENT LOW...AND
MODEST SFC HI TO THE EAST KEEPING DECENT EASTERLY FLOW INTO THE
NORTHERN REGIONS OF THE AREA. ANOTHER LOW DEVELOPING ACROSS OK ATTM.
BOUNDARY ACROSS THE REGION WILL ENHANCE LIFT ACROSS THE NORTHERN
HALF OF THE FORECAST AREA...WITH STRONG LOW LEVEL JET DRIVING INTO
THE THROUGH KENTUCKY THIS EVENING...PAH RADAR SHOWING DEVELOPING
STORMS INCREASING IN COVERAGE TO THE WEST AND SOUTHWEST...TRAINING
WILL BE AN ISSUE TONIGHT AND WITH PWATS NEARLY 1.5 INCHES...HEAVY
RAIN AMOUNTS CAN BE EXPECTED...WITH THE NORTH AND WESTERN PORTIONS
OF THE FORECAST AREA SEEING THE MAJORITY TONIGHT. RUC HAS A GOOD
HANDLE OF THE SITUATION THROUGH TONIGHT..WITH GOOD SUPPORT FROM THE
NAM12. AS ALL JET DEPARTS AFTER MIDNIGHT...SOME LESSENING OF
COVERAGE WILL OCCUR AND HAVE LOWERED POPS IN RESPONSE. TEMPS WILL
STAY WARM ACROSS MUCH OF THE REGION...WITH A DECENT GRADIENT FROM
NORTH TO SOUTH.

EARLY SUNDAY SFC LOW FROM OK HAS MOVED NE ACROSS IL INTO IN...FRONT
WILL BE JUST OFF TO THE WEST OF THE FORECAST AREA AT 06Z...
INCREASING RAIN/THUNDER CHANCES FROM 6 TO 12Z SUNDAY AS THE FRONT
DRAPES ITSELF NEAR OR ALONG THE OHIO RIVER BY AFTERNOON...AGAIN
HEAVY RAINFALL AMOUNTS WILL BE LIKELY...AND UNFORTUNATELY IT WILL BE
IN THE NORTHERN PORTIONS OF THE CWA AGAIN. WITH HIGH PWATS STILL
REMAINING AROUND 1.5 INCHES. PRECIP WILL LESSEN DURING THE
AFTERNOON...WITH BEST CHANCES REMAINING ACROSS THE NORTHERN PORTIONS
OF THE AREA...ALONG OR JUST SOUTH OF THE FRONT. WARMER SUNDAY FOR
THE NORTHERN HALF...THOUGH RAIN MAY KEEP TEMPS SLIGHTLY UNDER
FORECASTED...BUT 70S LOOK LIKELY FOR MOST OF THE REGION. SEVERE
CHANCES ARE GOOD FOR SUNDAY...INSTABILITY WILL BE INPLACE WITH
DEWPOINTS WELL INTO THE UPPER 50S PUSHING LOWER 60S...AND SFC LIS
NEARLY -3 TO -5 BY AFTN...AND CAPES PUSHING 1000 TO 2000 J/KG FROM
EAST TO WEST. WESTERN PORTIONS OF THE AREA ARE UNDER A MODERATE RISK
FROM SPC...WITH SLIGHTRISK REST OF AREA. AGREE WITH SPC THAT SOME
SUPERCELLS MAY BE POSSIBLE ...BUT THINK BOWS OR MULTICELLS WILL MORE
LIKELY FOR OUR AREA...LARGE AND HAIL WOULD BE THE MAIN THREATS.

HAVE EXTENDED FLOOD WATCH BOTH GEOGRAPICHALLY AND TEMPORALLY...WENT
ONE TIER OF COUNTIES FURTHER SOUTH AND OUT UNTIL 00Z MONDAY (SUNDAY
7PM). EXPECT THAT NUMEROUS ROADS WILL HAVE WATER OVER THEM DURING
THE NIGHT INTO THE DAY SUNDAY...ALONG WITH CREEKS/STREAMS WELL OUT
OF THEIR BANKS IN THE WATCH AREA. --SCHOTT

.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...

STILL A COUPLE OF ROUNDS OF BUMPY WEATHER TO GET THROUGH IN THE
FIRST FEW PERIODS OF THE LONG TERM BEFORE THINGS CALM DOWN A BIT.

SUNDAY EVENING LOW PRESSURE OVER KANSAS WILL HAVE A WARM FRONT EAST
ACROSS ILLINOIS...INDIANA...AND OHIO. AS THIS LOW MOVES NORTHEAST
WITH THE WARM FRONT TO OUR NORTH AND A COLD FRONT WELL TO OUR WEST
WE WILL REMAIN WELL WITHIN THE WARM SECTOR SUNDAY NIGHT INTO MONDAY.
THE COLD FRONT IS THEN EXPECTED TO SWEEP THROUGH OUR AREA MONDAY
EVENING.

THERE ARE TWO MAIN EPISODES OF STORMS EXPECTED. FIRST...STORMS WILL
BLOSSOM OVER THE MID-MISSOURI VALLEY AND OZARKS SUNDAY
AFTERNOON...QUICKLY BECOMING SEVERE. THE STORMS WILL STRIKE OUT TO
THE EAST AND WILL CONGEAL INTO A LINEAR MCS OVER THE MID-MISSISSIPPI
VALLEY AROUND MIDNIGHT SUNDAY NIGHT AS THEY ENCOUNTER PWATS OVER 1.5
INCHES...SURFACE DEW POINTS IN THE MID TO UPPER 60S...AND 850 HPA
DEW POINTS AROUND 12 DEG C. THIS BAND OF STRONG TO SEVERE STORMS
WILL CONTINUE EASTWARD AND WILL IMPACT SOUTHERN INDIANA AND CENTRAL
KENTUCKY LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. GIVEN THE TIME
OF DAY AND ORGANIZATION OF THE STORMS A BIG THREAT WOULD APPEAR TO
BE STRONG WIND GUSTS. THIS IS BORNE OUT LOOKING AT SOUNDINGS THAT
REVEAL A SOMEWHAT DRY LAYER IN THE MIDDLE ATMOSPHERE...SUGGESTING
POSSIBILITY OF STRONG DOWNDRAFTS. INDEED THE MDPI IS FORECAST TO BE
AROUND 0.7 BY 12Z MONDAY...INDICATING THE POSSIBILITY OF ISOLATED
DOWNBURSTS. A 50 TO 60 KT LOW LEVEL JET WILL HELP WITH THE STRONG
WIND POTENTIAL AS WELL. HOWEVER...HAVING SAID ALL THAT...HAIL WILL
BE POSSIBLE AS WELL WITH WET BULB ZERO HEIGHTS AROUND 9000 TO 10000
FEET. ENERGY HELICITY INDEX EVEN SUGGESTS AN ISOLATED TORNADO
POSSIBLE AROUND DAWN MONDAY MORNING BUT THAT WOULD BE MOST LIKELY
ONLY IN ANY DISCRETE SUPERCELLS AHEAD OF THE LINE OR NEAR WHERE TWO
STORMS CAN HAVE A LOCAL INFLUENCE ON EACH OTHER. THE REALLY
SIGNIFICANT TORNADO THREAT WILL REMAIN WEST OF OUR CWFA.

SO...THE FIRST AREA OF STORMS WEAKENS AND MOVES OFF TO THE EAST
MONDAY MORNING. MODELS DO HINT THAT WE COULD SEE SOME BREAKS IN THE
CLOUDS EARLY MONDAY AFTERNOON...LEADING TO INSOLATION THAT WOULD
HELP TO RE-DESTABILIZE THE ATMOSPHERE. THEN THE COLD FRONT COMES IN.
LOOKS LIKE STORMS WILL RE-FIRE IN THE LATE AFTERNOON ON MONDAY ALONG
THE INTERSTATE 65 CORRIDOR AND MOVE QUICKLY OFF TO THE
EAST...DEPARTING THE LMK CWFA AROUND MIDNIGHT. THESE STORMS WILL
AGAIN HAVE A CHANCE OF BEING SEVERE...SO WE WILL CONTINUE TO WATCH
HOW THIS SETS UP.

HEAVY RAIN WILL BE A PROBLEM...ESPECIALLY OVER SECTIONS OF SOUTHERN
INDIANA AND FAR NORTHERN CENTRAL KENTUCKY WHERE THE GROUND IS
ALREADY SATURATED. LOOKS LIKE GENERAL AMOUNTS OF ONE TO 1.3 INCHES
OF RAIN WILL BE POSSIBLE FROM SUNDAY EVENING TO MONDAY NIGHT ALONG A
50 MILE WIDE CORRIDOR ALONG THE OHIO RIVER. IN ADDITION...VERY
STRONG STORMS AND ANY TRAINING OF STORMS MAY LEAD TO LOCALLY EVEN
HIGHER AMOUNTS.

COLD FRONT CLEARS THE AREA LATE MONDAY NIGHT AND THE AXIS OF THE
LARGE WESTERN TROF PASSES OVERHEAD TUESDAY. DRY WEATHER TUESDAY AND
WEDNESDAY.

GFS AND ECMWF IN DECENT AGREEMENT BRINGING LOW PRESSURE TO AROUND
SAINT LOUIS THURSDAY AFTERNOON AND DRAGGING A COLD FRONT ACROSS OUR
REGION THURSDAY NIGHT. GFS ENSEMBLE MEAN AND GEM ENSEMBLE INDICATE
PRECIPITATION DURING THAT TIME AS WELL. SO...WILL PUT IN A SMALL
CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT.
HIGH PRESSURE THEN BUILDS BACK IN FOR FRIDAY AND SATURDAY.

13

LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR
     EXTREME NORTH CENTRAL KENTUCKY.
IN...FLOOD WATCH THROUGH SUNDAY AFTERNOON ALL ZONES.

&&
Hazardous weather outlook, Mar 11, 3:10 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EST SAT MAR 11 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
410 PM EST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAINFALL FROM TODAYS STORMS HAS CAUSED WATER TO FLOW OVER
NUMEROUS ROADWAYS...AND CREEKS AND STREAMS TO RISE OUT OF THEIR
BANKS IN MANY COUNTIES ALONG AND NORTH OF THE OHIO RIVER.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
AFFECT THE OUTLOOK AREA UNTIL LATE TONIGHT. SOME OF THESE STORMS
WILL BE CAPABLE OF PRODUCING BRIEF DOWNPOURS AND DANGEROUS
LIGHTNING.  ADDITIONAL FLOODING MAY OCCUR ACROSS SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

EARLY SUNDAY MORNING...A MORE SUBSTANTIAL BAND OF SHOWERS AND
THUNDERSTORMS IS FORECAST TO DEVELOP AND MOVE INTO THE OHIO VALLEY.
THIS BAND OF STORMS HAS POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...MAINLY FOR THE NORTHWESTERN PORTIONS OF THE OUTLOOK AREA
THROUGH DAYBREAK SUNDAY. A FLOOD WATCH HAS BEEN POSTED FOR SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY TONIGHT INTO SUNDAY AFTERNOON
WHERE THE GROUND IS ALREADY WELL SATURATED. A SLIGHT RISK OF SEVERE
THUNDERSTORMS ALSO EXISTS TONIGHT...WITH LOCALIZED HIGH WINDS AND
LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY.

THE STORM PREDICTION CENTER HAS PLACED MUCH OF SOUTH CENTRAL
INDIANA...AND WESTERN KENTUCKY IN A MODERATE RISK FOR LATE SUNDAY
INTO EARLY MONDAY MORNING. THE REST OF CENTRAL KENTUCKY AND THE
BLUEGRASS REGION IS IN A SLIGHT RISK.

SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY OVERNIGHT. DAMAGING WINDS WILL
BE THE PRIMARY THREAT. MARGINALLY SEVERE HAIL IS ALSO POSSIBLE
WITHIN THE STRONGER CELLS.

THESE STORMS MAY BRING AN ADDITIONAL INCH OF RAIN ACROSS THE
REGION...CREATING MORE FLOODING PROBLEMS ACROSS SOUTH CENTRAL
INDIANA AND FAR NORTH CENTRAL KENTUCKY.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT.
ANY THUNDERSTORMS THAT DEVELOP MONDAY AFTERNOON MAY BECOME
STRONG...AND THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE
REGION IN A SLIGHT CHANCE FOR SEVERE WEATHER.

A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AS WELL.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. ALL
REPORTS OF FLOODED ROADWAYS...AND CREEKS OR STREAMS OUT OF THEIR
BANKS WOULD BE GREATLY APPRECIATED.

SPOTTER ACTIVATION WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING...AND AGAIN MONDAY AFTERNOON AND EVENING.

SCHOTT/13

In the hours before

Local storm report, Mar 11, 12:58 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
158 PM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     FLASH FLOOD      SCOTTSBURG              38.69N 85.78W
03/11/2006                   SCOTT              IN   LAW ENFORCEMENT

            HIGHWAY 31 FROM SCOTTSBURG SOUTH TOWARD UNDERWOOD HAS
            SOME WATER ON IT BUT IS STILL PASSABLE. RESIDENTS IN
            SCOTTSBURG ARE REPORTING WATERS BACKING UP INTO
            BASEMENTS.

&&

MRC
Local storm report, Mar 11, 1:08 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 PM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     FLASH FLOOD      GEORGETOWN              38.30N 85.97W
03/11/2006                   FLOYD              IN   LAW ENFORCEMENT

            NUMEROUS ROADS AND HIGHWAYS ARE UNDER WATER.

&&

MRC
Local storm report, Mar 11, 1:13 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      2 N BRADFORD            38.40N 86.07W
03/11/2006                   HARRISON           IN   AMATEUR RADIO

            PARTS OF HIGHWAY 150 ARE COVERED WITH WATER NORTH OF
            BRADFORD.

&&

MRC
Local storm report, Mar 11, 1:35 PM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FLOOD            SALEM                   38.60N 86.10W
03/11/2006                   WASHINGTON         IN   TRAINED SPOTTER

            UP TO A FOOT OF WATER IS IN SOME STORES IN DOWNTOWN
            SALEM. BLOCK CREEK IS OUT OF ITS BANKS. ALL ROADS FROM
            SALEM TO HARDINSBURG IN THE SOUTHWEST PART OF THE COUNTY
            ARE CLOSED.

&&

MRC
Local storm report, Mar 11, 5:54 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HAIL             HUNTINGBURG             38.30N 86.96W
03/11/2006  M0.25 INCH       DUBOIS             IN   AMATEUR RADIO

0637 AM     HAIL             ENGLISH                 38.33N 86.46W
03/11/2006  M0.88 INCH       CRAWFORD           IN   LAW ENFORCEMENT

0650 AM     HAIL             FERDINAND               38.23N 86.86W
03/11/2006  M1.00 INCH       DUBOIS             IN   LAW ENFORCEMENT

0657 AM     HAIL             BRISTOW                 38.13N 86.72W
03/11/2006  M0.75 INCH       PERRY              IN   LAW ENFORCEMENT

0707 AM     HAIL             TASWELL                 38.33N 86.57W
03/11/2006  M0.75 INCH       CRAWFORD           IN   LAW ENFORCEMENT

0710 AM     HAIL             ENGLISH                 38.33N 86.46W
03/11/2006  M0.50 INCH       CRAWFORD           IN   LAW ENFORCEMENT

0730 AM     HAIL             4 S MEMPHIS             38.43N 85.77W
03/11/2006  E0.50 INCH       CLARK              IN   LAW ENFORCEMENT

            ESTIMATED PEA TO DIME SIZED HAIL IN CLARK COUNTY BETWEEN
            SELLERSBURG AND MEMPHIS

0835 AM     HAIL             LOUISVILLE              38.22N 85.74W
03/11/2006  M0.25 INCH       JEFFERSON          KY   TRAINED SPOTTER

            OBSERVED AT TAYLOR AND BERRY BLVD.

0835 AM     HAIL             LOUISVILLE              38.22N 85.74W
03/11/2006  M0.25 INCH       JEFFERSON          KY   TRAINED SPOTTER

0913 AM     FLASH FLOOD      JASPER                  38.39N 86.94W
03/11/2006                   DUBOIS             IN   LAW ENFORCEMENT

            FLASH FLOODING OCCURRING WITH WATER FLOWING ACROSS
            JASPER-DUBOIS RD...SCHNELLVILLE RD...AND DIVISION RD IN
            DUBOIS COUNTY WITH CARS STALLING IN HIGH WATER.

0920 AM     FLASH FLOOD      MARENGO                 38.37N 86.34W
03/11/2006                   CRAWFORD           IN   LAW ENFORCEMENT

            CREEK NEAR MARENGO RISING OUT OF ITS BANKS...REPORTED BY
            PUBLIC TO COUNTY DISPATCH.

0920 AM     DENSE FOG        PALMYRA                 38.41N 86.11W
03/11/2006                   HARRISON           IN   AMATEUR RADIO

0920 AM     DENSE FOG        PALMYRA                 38.41N 86.11W
03/11/2006                   HARRISON           IN   AMATEUR RADIO

0920 AM     FLASH FLOOD      2 N SULPHUR             38.26N 86.47W
03/11/2006                   CRAWFORD           IN   LAW ENFORCEMENT

            HIGHWAY 37 ONTO THE CLOVERLEAF TO INTERSTATE 64 WATER
            OVER THE ROADWAY...SPOTTY OTHER ROADS ACROSS THE COUNTY
            HAVE WATER OVER THEM THIS MORNING.

0950 AM     FLASH FLOOD      BEDFORD                 38.59N 85.32W
03/11/2006                   TRIMBLE            KY   LAW ENFORCEMENT

            THE CONNECTOR ROAD IN BEDFORD WAS CLOSED AND BARRICADED.
            IT WAS COVERED BY FOUR FEET OF WATER.

0955 AM     FLASH FLOOD      HENRYVILLE              38.53N 85.77W
03/11/2006                   CLARK              IN   LAW ENFORCEMENT

            HIGHWAY 160 AND 31 ARE IMPASSABLE. OTHER ROADS IN THE
            COUNTY HAVE MINOR AMOUNTS OF WATER ON THEM AND ARE
            PASSABLE.

1005 AM     FLASH FLOOD      SALEM                   38.60N 86.10W
03/11/2006                   WASHINGTON         IN   LAW ENFORCEMENT

            MANY STATE AND COUNTY ROADS ARE CLOSED DUT TO HIGH WATER.
            HIGHWAY 256 AT 39 IS COVERED BY AROUND A FOOT OF WATER
            AND CLOSED. STATE ROAD 335 AT MARTINSBURG IS CLOSED.
            WHISKEY RUN AND WILLIAMS KNOB ROAD IN PEKIN IS CLOSED. A
            MOTORIST IS STRANDED ON BECKS MILL ROAD IN SALEM.

1021 AM     FLASH FLOOD      DERBY                   38.03N 86.53W
03/11/2006                   PERRY              IN   LAW ENFORCEMENT

            STATE ROAD 66 NEAR DERBY IS CLOSED BY HIGH WATER.

1118 AM     FLASH FLOOD      BEDFORD                 38.59N 85.32W
03/11/2006                   TRIMBLE            KY   LAW ENFORCEMENT

            THE CONNECTOR ROAD IN BEDFORD REMAINS CLOSED...COVERED BY
            FOUR FEET OF WATER. MOUNT PLEASANT ROAD IN BEDFORD IS
            CLOSED. THE HIGHWAY 625 BRIDGE IS CLOSED. HIGHWAY 316 IS
            CLOSED NEAR HIGHWAY 421.

1152 AM     FLASH FLOOD      2 NNW SUNRISE           38.56N 84.25W
03/11/2006                   HARRISON           KY   LAW ENFORCEMENT

            THE BRIDGE ON HAVILANDSVILLE ROAD NEAR SUNRISE IS COVERED
            WITH WATER.

1236 PM     FLASH FLOOD      ENGLISH                 38.33N 86.46W
03/11/2006                   CRAWFORD           IN   LAW ENFORCEMENT

            BACON HOLLOW AND TEMPLE STREET IN ENGLISH WERE CLOSED BY
            HIGH WATER. VALEENE ROAD NORTH OF TEMPLE WAS CLOSED. EAST
            5TH STREET TO TEMPLE STREET IN ENGLISH WAS CLOSED. OTTER
            CREEK ROAD WAS CLOSED. THE CLOVERLEAF AT THE INTERSECTION
            OF SR 64 AND SR 37 WAS FLOODED AND CLOSED.

1259 PM     FLASH FLOOD      1 E SIBERIA             38.23N 86.71W
03/11/2006                   PERRY              IN   LAW ENFORCEMENT

            HIGHWAY 145 IN PERRY COUNTY JUST NORTH OF INTERSTATE 64
            IS IMPASSABLE IN SPOTS.

0105 PM     FLASH FLOOD      MARENGO                 38.37N 86.34W
03/11/2006                   CRAWFORD           IN   TRAINED SPOTTER

            PLEASANT STREET AND VALEENE ROAD IN MARENGO ARE
            IMPASSABLE.

0113 PM     FLASH FLOOD      SALEM                   38.60N 86.10W
03/11/2006                   WASHINGTON         IN   LAW ENFORCEMENT

            HIGHWAY 150 NEAR HARDINSBURG IS DOWN TO ONE LANE OPEN. IN
            POSEY TOWNSHIP...A VEHICLE IS TRAPPED IN HIGH WATER WITH
            WATER UP TO THE HOOD. A BRIDGE IS UNDER WATER IN PEKIN
            NEAR MAIN STREET. PORTIONS OF COXS FERRY... HIGHWAY
            150...AND HIGHWAY 39 ARE CLOSED. WASHINGTON COUNTY
            DISPATCH ADVISES THAT WATER IS COMING UP RAPIDLY IN MANY
            LOCATIONS.

0120 PM     FLASH FLOOD      ORANGEVILLE             38.63N 86.55W
03/11/2006                   ORANGE             IN   DEPT OF HIGHWAYS

            HIGHWAY 337 IN THE LOST RIVER AREA OF ORANGE COUNTY IS
            CLOSED DUE TO HIGH WATER.

0126 PM     FLASH FLOOD      2 NNW SUNRISE           38.56N 84.25W
03/11/2006                   HARRISON           KY   LAW ENFORCEMENT

            THE BRIDGE ON HAVILANDSVILLE ROAD IS STILL COVERED WITH
            WATER.

0130 PM     FLASH FLOOD      BORDEN                  38.47N 85.95W
03/11/2006                   CLARK              IN   NWS EMPLOYEE

            MANY SIDE ROADS ARE IMPASSABLE. SOME HOMES IN BORDEN ARE
            SURROUNDED BY WATER AND EVACUATIONS MAY BE NECESSARY.

0132 PM     FLASH FLOOD      5 NNW SUNRISE           38.60N 84.27W
03/11/2006                   PENDLETON          KY   LAW ENFORCEMENT

            A BRIDGE NEAR ANTIOCH IS COVERED BY WATER.

0142 PM     FLASH FLOOD      JASPER                  38.39N 86.94W
03/11/2006                   DUBOIS             IN   LAW ENFORCEMENT

            NUMEROUS ROADS REMAIN CLOSED DUE TO HIGH WATER.

0147 PM     FLASH FLOOD      BEDFORD                 38.59N 85.32W
03/11/2006                   TRIMBLE            KY   LAW ENFORCEMENT

            THE CONNECTOR ROAD...MOUNT PLEASANT ROAD...AND THE
            HIGHWAY 625 BRIDGE...ALL IN THE BEDFORD AREA...REMAIN
            CLOSED DUE TO HIGH WATER.

0157 PM     FLASH FLOOD      SCOTTSBURG              38.69N 85.78W
03/11/2006                   SCOTT              IN   LAW ENFORCEMENT

            HIGHWAY 31 FROM SCOTTSBURG SOUTH TOWARD UNDERWOOD HAS
            SOME WATER ON IT BUT IS STILL PASSABLE. RESIDENTS IN
            SCOTTSBURG ARE REPORTING WATERS BACKING UP INTO
            BASEMENTS.

0207 PM     FLASH FLOOD      GEORGETOWN              38.30N 85.97W
03/11/2006                   FLOYD              IN   LAW ENFORCEMENT

            NUMEROUS ROADS AND HIGHWAYS ARE UNDER WATER.

0210 PM     FLASH FLOOD      2 N BRADFORD            38.40N 86.07W
03/11/2006                   HARRISON           IN   AMATEUR RADIO

            PARTS OF HIGHWAY 150 ARE COVERED WITH WATER NORTH OF
            BRADFORD.

0232 PM     FLOOD            SALEM                   38.60N 86.10W
03/11/2006                   WASHINGTON         IN   TRAINED SPOTTER

            UP TO A FOOT OF WATER IS IN SOME STORES IN DOWNTOWN
            SALEM. BLOCK CREEK IS OUT OF ITS BANKS. ALL ROADS FROM
            SALEM TO HARDINSBURG IN THE SOUTHWEST PART OF THE COUNTY
            ARE CLOSED.

&&

13
Special weather statement, Mar 11, 6:16 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
716 PM EST SAT MAR 11 2006

KYZ073-120130-
ALLEN KY-
INCLUDING THE CITY OF...SCOTTSVILLE
616 PM CST SAT MAR 11 2006

A THUNDERSTORM CAPABLE OF SMALL HAIL AND BRIEF TORRENTIAL RAIN WILL
MOVE FROM SOUTHWEST TO NORTHEAST ACROSS ALLEN COUNTY FROM 615 PM
CST TO 645 PM CST. FREQUENT LIGHTNING HAS BEEN INDICATED WITH THIS
STORM AS WELL. COMMUNITIES IN THE PATH OF THIS STORM INCLUDE
THE SOUTHEAST SIDE OF SCOTTSVILLE...OAK FOREST...AND MAYNARD.

TAKE SHELTER INSIDE AND STAY AWAY FROM PHONES AND ELECTRICAL
APPLIANCES AS THIS STORM MOVES THROUGH TRAVELERS ALONG KY 671
WILL NEED TO TAKE CAUTION WHEN THIS STRONG STORM MOVES
THROUGH...BE SURE TO REDUCE SPEED TO LESSEN THE CHANCES OF
HYDROPLANING.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:38 PM CSTSevere Thunderstorm WarningLMKBarren37 min
Mar 12, 3:56 AM CSTSevere Thunderstorm WarningLMKTrimble34 min
Mar 12, 3:59 AM CSTTornado WarningLMKTrimble21 min
Mar 12, 5:14 AM CSTFlash Flood WarningLMKHenry, Jefferson, Oldham, Trimble4 hr
Mar 12, 6:09 AM CSTFlash Flood WarningLMKHarrison, Scott4 hr
Mar 12, 2:34 AM CSTFlash Flood WarningLMKDubois, Orange4 hr
Mar 12, 2:53 AM CSTSevere Thunderstorm WarningLMKOrange22 min
Mar 12, 3:35 AM CSTFlash Flood WarningLMKJefferson, Scott, Washington4 hr
Mar 12, 4:08 AM CSTFlash Flood WarningLMKCrawford, Perry4 hr
Mar 12, 4:41 AM CSTFlash Flood WarningLMKFloyd, Harrison4 hr
Mar 12, 4:55 AM CSTFlash Flood WarningLMKClark4 hr
Mar 12, 5:06 PM CSTSevere Thunderstorm WarningLMKCrawford, Orange39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.